Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 24, 2025, 8:32 PM CDT for Greenwood County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2025, 8:32 PM CDT (01:32 UTC)
- Expired
- Jul 25, 2025, 12:20 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Greenwood County, KS
The radar
The Topeka radar (KTWX), 109 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:34 PM CDT | RAIN 5.7 | 1 W Virgil, KS | Gage on VRGK1 between 23Z and 01Z. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
235
WGUS53 KICT 250132
FFWICT
KSC073-250730-
/O.NEW.KICT.FF.W.0018.250725T0132Z-250725T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
832 PM CDT Thu Jul 24 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northeastern Greenwood County in southeastern Kansas...
* Until 230 AM CDT.
* At 832 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hamilton and Virgil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3817 9597 3799 9596 3786 9618 3794 9621
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub1 follow-up statement
205 WGUS73 KICT 250520 FFSICT Flash Flood Statement National Weather Service Wichita KS 1220 AM CDT Fri Jul 25 2025 KSC073-250530- /O.CAN.KICT.FF.W.0018.000000T0000Z-250725T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenwood KS- 1220 AM CDT Fri Jul 25 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GREENWOOD COUNTY... Flash flood waters have receded, however some minor flooding problems will continue through the night. Please continue to heed any remaining road closures. A Flood Watch remains in effect until 700 PM CDT Friday for portions of Central, South Central, and Southeast Kansas. && LAT...LON 3817 9597 3799 9596 3786 9618 3794 9621 $$ Jakub
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 7:10 PM CDT, 1 hour 22 minutes earlier. Its key messages:
- Rain and storms are expected to develop later this afternoon and continue into the day on Friday.
- Flood Watch issued for portions of central and south-central KS from 7 PM today through 7 PM Friday
- The potential for extreme heat returns late this weekend into next week
Area forecast discussion, Jul 24, 7:10 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 710 PM CDT Thu Jul 24 2025 .KEY MESSAGES... - Rain and storms are expected to develop later this afternoon and continue into the day on Friday. - Flood Watch issued for portions of central and south-central KS from 7 PM today through 7 PM Friday - The potential for extreme heat returns late this weekend into next week && .DISCUSSION... Issued at 222 PM CDT Thu Jul 24 2025 A weak midlevel trough is currently situated across the Northern and Central Plains with an associated stalled frontal boundary extending across central Kansas. This boundary will be the focal point of storm development later this afternoon and into the evening and overnight hours. Upon initial development this afternoon, steep low- level lapse rates and moderate instability will support a few strong to severe storms that would be capable of some gusty winds. As we move into the evening and overnight hours and daytime heating is lost, the severe potential will also diminish. However, rain and storms are expected to persist into the overnight hours. With PWAT values in excess of 2 inches across the area, the main threat overnight will be locally heavy rain and flooding. Heavy rainfall looks to diminish by daybreak on Friday with scattered rain and thunderstorm chances lingering into the day generally from Hwy 50 northward. General rainfall amounts between 2-3 inches can be expected for central and south-central KS with some locations seeing in excess of 4". A Flood Watch remains in effect for much of the area from 7pm this evening through Friday afternoon. A few showers and thunderstorms are possible Friday afternoon and evening, but the better forcing for storms will be further northeast across northeast KS and northwest MO. As one might suspect, with a frontal boundary in place, widespread rain chances along with cloud cover, temperatures today and tomorrow will run slightly cooler compared to the past week. Highs across the area will top out in the upper 80s to lower 90s with lows falling into the upper 60s to lower 70s. For this weekend and beyond, the midlevel ridge will shift back westward and will be centered directly over the Central Plains. This means the return of heat and drier weather for the end of the weekend and into early next week. Highs look to reach into the upper 90s to lower 100s areawide. Dewpoints will remain in the upper 60s to lower 70s leading to higher humidity values which will exacerbate the heat concerns with elevated Heat Index values. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 648 PM CDT Thu Jul 24 2025 The main concern to aviation is showers and thunderstorms. While there are ongoing storms in the area, the exact timing at terminal sites is difficult. Widely scattered storms are expected to increase in coverage, so a PROB30 has been added to all sites. VFR conditions are expected with reduced cigs/vis as storms occur. Heavy rainfall will reduce visibility to IFR conditions as storms move through. MVFR ceilings are likely at RSL and GBD after 08z, diminishing around 18z. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for KSZ048>053-067>070-082- 083. && DISCUSSION...AMD AVIATION...GC
Hazardous weather outlook, Jul 24, 2:25 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 225 PM CDT Thu Jul 24 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 225 PM CDT Thu Jul 24 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Heat indices above 100 degrees are expected across portions of south-central and southeast Kansas this afternoon. More widespread thunderstorm activity is expected this evening into the overnight hours, especially across portions of central and south-central Kansas. Heavy rainfall is the primary concern tonight. Refer to the Flood Watch for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Shower and thunderstorm chances will continue into the day on Friday. Heat indices above 100 degrees are possible Friday across south-central and southeast Kansas. Heat indices above 100 degrees are possible areawide Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 28 min |
| Jul 24, 8:59 PM CDT | Areal Flood Warning | ICT | Harvey | 15 hr |
| Jul 24, 9:44 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 15 hr |
| Jul 24, 10:52 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| Jul 25, 12:15 AM CDT | Areal Flood Warning | ICT | Barton | 12 hr |
| Jul 25, 12:27 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Jul 25, 2:09 AM CDT | River Flood Warning | ICT | Butler, Cowley | 12 hr |
| Jul 25, 2:17 AM CDT | Areal Flood Warning | ICT | McPherson | 18 hr |
| Jul 25, 8:23 AM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| Jul 25, 8:27 AM CDT | River Flood Warning | ICT | McPherson, Saline | 24 hr |
| Jul 25, 8:27 AM CDT | River Flood Warning | ICT | McPherson | 24 hr |
| Jul 25, 8:36 AM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Jul 25, 8:59 AM CDT | River Flood Warning | ICT | Reno, Rice | 28 hr |
| Jul 25, 6:39 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.